Parametric and Semi-parametric Modelling of Vacation Expenditures
Bertrand Melenberg () and
Arthur van Soest ()
Journal of Applied Econometrics, 1996, vol. 11, issue 1, 59-76
Abstract:
We analyse several limited dependent variable models explaining the budget share that Dutch families spend on vacations. To take account of the substantial number of zero shares, two types of models are used. The first is the single-equation censored regression model. We estimate and test several parametric and semiparametric extensions of the Tobit model. Second, we consider two-equation models, in which the participation decision and the decision on the amount to spend are treated separately. The first decision is modelled as a binary choice model; the second as a conditional regression. We estimate and test parametric and semiparametric specifications. Copyright 1996 by John Wiley & Sons, Ltd.
Date: 1996
References: Add references at CitEc
Citations: View citations in EconPapers (65)
Downloads: (external link)
http://links.jstor.org/sici?sici=0883-7252%2819960 ... 0.CO%3B2-Q&origin=bc full text (application/pdf)
http://qed.econ.queensu.ca:80/jae/1996-v11.1/ Supporting data files and programs (text/html)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.
Related works:
Working Paper: Parametric and semi-parametric modelling of vacation expenditures (1996) 
Working Paper: Parametric and Semi-parametric Modelling of Vocation Expenditures (1991)
Working Paper: Parametric and semi-parametric modelling of vacation expenditures (1991) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:11:y:1996:i:1:p:59-76
Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252
Access Statistics for this article
Journal of Applied Econometrics is currently edited by M. Hashem Pesaran
More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().